Alert archive / Montana / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 13, NWS Glasgow, MT

June 23, 1998Roosevelt County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Jun 23, 1998, 8:51 PM MDT for Roosevelt County, Montana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 1998, 8:51 PM MDT (02:51 UTC)
Expired
Jun 23, 1998, 9:55 PM MDT
In force
64 min
Issued by
NWS Glasgow, MT
Area
Whole counties

County Roosevelt County, MT

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 1998-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 650 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 1998-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
650 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1747 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KGGW 240252 RRA
SVRGGW
MTC085-240355-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
851 PM MDT TUE JUN 23 1998

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ROOSEVELT COUNTY IN NORTHEASTERN MONTANA

* UNTIL 955 PM MDT

* AT 848 PM MDT... GLASGOW DOPPLER RADAR AND STORM SPOTTER REPORTS
  INDICATED A SEVERE THUNDERSTORM IN THE VICINITY OF BROCKTON
  MOVIfNG NORTH AT LESS THAN 5 MPH.

* THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS.


THIS STORM HAS PRODUCED GOLFBALL SIZE HAIL NEAR BROCKTON. GO INSIDE
A STURDY BUILDING AND STAY AWAY FROM WINDOWS!

DEAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 8:10 PM MDT, 41 minutes earlier.

Area forecast discussion, Jun 23, 8:10 PM MDT, 41 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
810 PM MDT TUE JUN 23 1998

BUSY ISSUEING SEVERE THUNDERSTORM WARNINGS AND RADAR IS DOWN. STORMS
HAVE MAINLY BEEN PRODUCING HEAVY RAIN AND PEA TO DIME SIZE HAIL AND
MOVING VERY SLOWLY. CURRENT FORECAST ACTUALLY HANDLING SITUATION FINE
SO NOT PLANNING TO UPDATE.

GGW 5112 057/082/056/086
GDV 5212 057/083/057/088

EBERT

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:23 PM MDTSevere Thunderstorm WarningGGWRoosevelt62 min
Jun 23, 6:27 PM MDTSevere Thunderstorm WarningGGWDaniels63 min
Jun 23, 6:40 PM MDTSevere Thunderstorm WarningGGWDawson60 min
Jun 23, 6:47 PM MDTSevere Thunderstorm WarningGGWRichland63 min
Jun 23, 7:35 PM MDTSevere Thunderstorm WarningGGWValley60 min
Jun 23, 7:50 PM MDTSevere Thunderstorm WarningGGWRoosevelt60 min
Jun 23, 9:15 PM MDTFlash Flood WarningGGWRoosevelt115 min

Nearby

Severe Thunderstorm Warnings in Montana, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.